Justin Delgado is husband to Kacie Doyle-Delgado, diagnosed at age 11. After more than a decade together, he considers himself to be an expert carb counter and Dexcom inserter. He graduated with his Master of Science in Finance from the University of Utah in 2013 and has been working in commercial banking since then. He attended his first Friends for Life conference in 2015 and is looking forward to volunteering with the teens.
October 7, 2002
Pills for Diabetes
Question from Tinton Falls, New Jersey, USA:
I am on Glucovance and Actos [pioglitazone], and I have a lot of diarrhea with the Glucovance which my old doctor (I am looking for a new endocrinologist) brushed off. Twice lately, I've seen a whole Glucovance pill undigested with the diarrhea. What is this? Should I be concerned?
You should not have to suffer with diarrhea. It could be the Glucophage [metformin] part of the Glucovance or something else.
One possibility is that it is a complication of long term diabetes known as gastroparesis. You should go back to your present doctor as soon as possible to discuss possible causes and ways to stop the diarrhea.
[Editor’s comment: Hopefully you have not severed all ties with your previous physician! If you have, see Finding a New Diabetes Doctor for some hints on how to locate a new endocrinologist. Call their office, let them know the problem, and ask for an appointment as soon as possible. Of course, you can ask your family doctor for advice, or find an “Urgent Care Clinic”.